MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; DXE

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; DXE
Model Number PMX220
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal iliac artery (iia) using a penumbra system aspiration pump max 220 (pump max) and an indigo system aspiration catheter 6 (cat6).During the procedure, the physician completed a pass using the cat6 and pump max.Next, the physician removed the cat6 and the pump max was turned off.Afterwards, the physician advanced the cat6 for another pass and turned on the pump max.However, the pump max would not turn on.Subsequently, the pump max turned on after several attempts were made.The procedure was completed using the same pump max and the same cat6.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2021-00630 1.Section h.Box 5.Labeled for single use? 2.Section h.Box 8.Usage of device.Evaluation of the returned pump max revealed a functional device.During the functional testing, the pump max was able to power on and produce a vacuum pressure within specification.The pump was turned on and turned off several times and no issue found.The reported complaint could not be determined.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11586515
Report Number3005168196-2021-00630
Device Sequence Number4296442
Product Code DXE
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX220
Device Catalogue NumberPMX220
Device Lot NumberF23626-17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005